Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Oct 21, 2007, 3:21 PM CDT for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 21, 2007, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 3:21 PM CDT (20:21 UTC)
- In effect from
- Oct 21, 2007, 7:00 PM CDT
- Expired
- Oct 22, 2007, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -632 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 212021 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 PM CDT SUN OCT 21 2007 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TODAY AND TONIGHT... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL PASS OVER THE ROCKIES TONIGHT. AN ASSOCIATED TIGHT PRESSURE GRADIENT ACROSS THE GUADALUPE MOUNTAINS WILL RESULT IN CONTINUED STRONG SOUTHWEST WINDS SUNDAY AFTERNOON OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS THIS EVENING. BEHIND THIS FRONT...WINDS WILL SHIFT TO A NORTHERLY DIRECTION AND INCREASE TO SPEEDS OF 20 TO 35 MPH ACROSS SOUTHEASTERN NEW MEXICO EAST ACROSS THE WESTERN PERMIAN BASIN... AND SOUTH TO THE DAVIS MOUNTAINS TONIGHT. THESE WINDS WILL BE CHANNELED THROUGH GUADALUPE PASS...WHERE NORTHEAST WINDS OF 35 TO 50 MPH ARE LIKELY. WINDS WILL SUBSIDE BY SUNRISE MONDAY MORNING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO AS HIGH PRESSURE BUILDS OVER THE AREA. LIGHT WINDS...MOSTLY CLEAR SKIES...AND A DRY AIRMASS WILL LEAD TO THE COLDEST TEMPERATURES THE REGION HAS EXPERIENCED SO FAR THIS FALL... WITH LOWS IN THE 30S TO LOWER 40S EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ACROSS THE MARFA PLATEAU... HOWEVER...A HARD FREEZE IS EXPECTED BY TUESDAY MORNING AS TEMPERATURES FALL INTO THE MID 20S TO THE LOWER 30S. TXZ080-220430- /O.NEW.KMAF.FZ.W.0002.071023T0600Z-071023T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 321 PM CDT SUN OCT 21 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. THE COMBINATION OF LIGHT WINDS...MOSTLY CLEAR SKIES...AND A DRY AIRMASS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE MID 20S TO THE LOWER 30S BEFORE SUNRISE TUKMAFZFPMAFESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NMZ027-TXZ258-220430- /O.CON.KMAF.HW.W.0029.000000T0000Z-071022T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 221 PM MDT SUN OCT 21 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. A STRONG COLD FRONT WILL THEN MOVE ACROSS THE REGION SUNDAY EVENING...AND WINDS ARE FORECAST TO SHIFT TO THE NORTH AT SPEEDS OF 20 TO 30 MPH. THESE WINDS WILL BE CHANNELED THROUGH GUADALUPE PASS OVERNIGHT...WHERE NORTHEASTERLY WINDS OF 35 TO 50 MPH ARE EXPECTED. THESE WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH GUADALUPE PASS ON U.S. 62/180...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...RECREATIONAL VEHICLES...AND VANS. THESE WINDS ARE FORECAST TO DIMINISH AROUND SUNRISE MONDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. USE EXTRA CAUTION IF TRAVELING THROUGH GUADALUPE PASS ON U.S. 62/180. $$ NMZ028-029-033-034-TXZ045-050-057>060-067-074-220430- /O.NEW.KMAF.WI.Y.0014.071022T0000Z-071022T0900Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE 321 PM CDT SUN OCT 21 2007 /221 PM MDT SUN OCT 21 2007/ ...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ MONDAY. A STRONG COLD FRONT WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING. BEHIND THIS FRONT...NORTH WINDS ARE FORECAST TO INCREASE TO 20 TO 35 MPH THIS EVENING. THESE WINDS WILL DECREASE BEFORE SUNRISE MONDAY MORNING AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 70
2 follow-up statements
000 WWUS74 KMAF 220028 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 725 PM CDT SUN OCT 21 2007 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TODAY AND TONIGHT... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL PASS OVER THE ROCKIES TONIGHT. AN ASSOCIATED TIGHT PRESSURE GRADIENT ACROSS THE GUADALUPE MOUNTAINS WILL RESULT IN CONTINUED STRONG SOUTHWEST WINDS SUNDAY AFTERNOON OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS THIS EVENING. BEHIND THIS FRONT...WINDS WILL SHIFT TO A NORTHERLY DIRECTION AND INCREASE TO SPEEDS OF 20 TO 35 MPH ACROSS SOUTHEASTERN NEW MEXICO EAST ACROSS THE WESTERN PERMIAN BASIN... AND SOUTH TO THE DAVIS MOUNTAINS TONIGHT. THESE WINDS WILL BE CHANNELED THROUGH GUADALUPE PASS...WHERE NORTHEAST WINDS OF 35 TO 50 MPH ARE LIKELY. WINDS WILL SUBSIDE BY SUNRISE MONDAY MORNING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO AS HIGH PRESSURE BUILDS OVER THE AREA. LIGHT WINDS...MOSTLY CLEAR SKIES...AND A DRY AIRMASS WILL LEAD TO THE COLDEST TEMPERATURES THE REGION HAS EXPERIENCED SO FAR THIS FALL... WITH LOWS IN THE 30S TO LOWER 40S EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ACROSS THE MARFA PLATEAU... HOWEVER...A HARD FREEZE IS EXPECTED BY TUESDAY MORNING AS TEMPERATURES FALL INTO THE MID 20S TO THE LOWER 30S. TXZ080-220845- /O.COR.KMAF.FZ.W.0002.071023T0600Z-071023T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 725 PM CDT SUN OCT 21 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. THE COMBINATION OF LIGHT WINDS...MOSTLY CLEAR SKIES...AND A DRY AIRMASS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE MID 20S TO THE LOWER 30S BEFORE SUNRISE TUESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NMZ027-TXZ258-220845- /O.CON.KMAF.HW.W.0029.000000T0000Z-071022T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 625 PM MDT SUN OCT 21 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. A STRONG COLD FRONT WILL THEN MOVE ACROSS THE REGION SUNDAY EVENING...AND WINDS ARE FORECAST TO SHIFT TO THE NORTH AT SPEEDS OF 20 TO 30 MPH. THESE WINDS WILL BE CHANNELED THROUGH GUADALUPE PASS OVERNIGHT...WHERE NORTHEASTERLY WINDS OF 35 TO 50 MPH ARE EXPECTED. THESE WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH GUADALUPE PASS ON U.S. 62/180...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...RECREATIONAL VEHICLES...AND VANS. THESE WINDS ARE FORECAST TO DIMINISH AROUND SUNRISE MONDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. USE EXTRA CAUTION IF TRAVELING THROUGH GUADALUPE PASS ON U.S. 62/180. $$ NMZ028-029-033-034-TXZ045-050-057>060-067-074-220845- /O.NEW.KMAF.WI.Y.0014.071022T0025Z-071022T0900Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE 725 PM CDT SUN OCT 21 2007 /625 PM MDT SUN OCT 21 2007/ ...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ MONDAY. A STRONG COLD FRONT WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING. BEHIND THIS FRONT...NORTH WINDS ARE FORECAST TO INCREASE TO 20 TO 35 MPH THIS EVENING. THESE WINDS WILL DECREASE BEFORE SUNRISE MONDAY MORNING AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 70
000 WWUS74 KMAF 220910 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 AM CDT MON OCT 22 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH THE REMAINDER OF TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR MARFA PLATEAU... .A COLD FRONT MOVED ACROSS THE REGION YESTERDAY BRINGING GUSTY NORTH WINDS TO THE AREA. A SURFACE RIDGE BUILDING IN BEHIND THE FRONT WILL CONTINUE TO PRODUCE A TIGHT PRESSURE GRADIENT THROUGH THE NIGHT. THIS WILL RESULT IN HIGH WINDS CONTINUING ACROSS THE GUADALUPE MOUNTAINS AND ESPECIALLY THROUGH THE GUADALUPE PASS. NORTHEAST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH GUSTS NEAR 58 MPH THROUGH 600 AM MDT. BY EARLY TUESDAY MORNING THE PRESSURE GRADIENT WILL HAVE RELAXED ALLOWING SURFACE WINDS TO BECOME LIGHT. THIS LIGHT WIND COMBINED WITH MOSTLY CLEAR SKIES AND A DRY AIRMASS WILL RESULT IN THE COLDEST TEMPERATURES THIS FALL. ACROSS THE MARFA PLATEAU A HARD FREEZE IS EXPECTED EARLY TUESDAY MORNING AS TEMPERATURES FALL INTO THE 25 TO 30 DEGREE RANGE. NMZ028-029-033-034-TXZ045-050-057>060-067-074-221015- /O.EXP.KMAF.WI.Y.0014.000000T0000Z-071022T0900Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE 410 AM CDT MON OCT 22 2007 /310 AM MDT MON OCT 22 2007/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ TXZ080-222100- /O.CON.KMAF.FZ.W.0002.071023T0600Z-071023T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 410 AM CDT MON OCT 22 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. THE COMBINATION OF LIGHT WINDS... MOSTLY CLEAR SKIES... AND A DRY AIRMASS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE MID 20S TO NEAR 30 BEFORE SUNRISE TUESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NMZ027-TXZ258-221200- /O.CON.KMAF.HW.W.0029.000000T0000Z-071022T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 310 AM MDT MON OCT 22 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 58 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THROUGH 600 AM MDT. AFTER THAT TIME THE PRESSURE GRADIENT IS EXPECTED TO RELAX ALLOWING WIND SPEEDS TO SLOWLY FALL THROUGH THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. USE EXTRA CAUTION IF TRAVELING THROUGH GUADALUPE PASS ON U.S. 62/180. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:20 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 21, 3:20 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT SUN OCT 21 2007
.DISCUSSION...
ANOTHER WARM AND WINDY DAY OUTSIDE AS A STRONG SHORTWAVE TROUGH
PASSING OVER THE ROCKIES PROMOTES GUSTY SOUTHWEST WINDS AND
COMPRESSIONAL WARMING. THATLL CHANGE...AS WE THINK IT SAFE TO
SAY THAT WEVE SEEN THE LAST OF THE 90S FOR THE YEAR.
A GOOD MOUNTAIN WAVE ROTOR INDICATED OVER THE GUADALUPE MOUNTAINS
SHOULD BE SUFFICIENT TO KEEP DOWNWARD MOMENTUM GOING FOR A FEW
MORE HOURS. MEANWHILE A STRONG COLD FRONT EXTENDING FROM A LOW
OVER WESTERN WISCONSIN SOUTHWEST ALONG INTERSTATE 44 TO OKLAHOMA
CITY... SOUTHWEST TO JUST NORTH OF LUBBOCK...THEN NORTHWEST TO
NEAR LAS VEGAS NM WILL SURGE SOUTH AS SURFACE ANTICYCLOGENESIS
INCREASES THIS EVENING AS THE SHORTWAVE TRANSLATES EAST AND
BEGINS TO CLOSE OFF. PRESSURE RISES OVER 1 MB/HR OVER COLORADO AT
PRESS TIME IS IMPRESSIVE WHEN CONSIDERING THAT WERE IN THE
DOWNHILL SIDE OF THE DIURNAL PRESSURE OSCILLATION...AND WE EXPECT
PRESSURE RISES TO INCREASE LATER THIS EVENING. ISALLOBARIC
ACCELERATIONS WILL RESULT IN AN UPTICK IN POST-FRONTAL WINDS THIS
EVENING...WITH WINDS REACHING ADVISORY CRITERION FROM THE PLAINS
OF SOUTHEASTERN NEW MEXICO EAST ACROSS THE WESTERN PERMIAN BASIN
AND SOUTH TO THE DAVIS MOUNTAINS OVERNIGHT. ONCE THE FRONT CLIMBS
UPHILL TO GUADALUPE PASS...A GAP FLOW EVENT SETS UP...WITH 35 TO
50 MPH WINDS LIKELY OVERNIGHT. WE WILL ISSUE WITH THIS FORECAST
PACKAGE A WIND ADVISORY FOR THE PLAINS BEGINNING AT 700 PM CDT
(600 PM MDT) AND CONTINUING THROUGH 400 AM CDT (300 AM MDT)
MONDAY MORNING. IN ADDITION...WE WILL CONTINUE THE HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS THROUGH 600 AM MDT MONDAY.
BESIDES THE WINDS AND PERHAPS SOME LOCALIZED DIRT ADVECTION OFF
THE COTTON FIELDS OF THE TEXAS SOUTH PLAINS THIS EVENING...WE ARE
NOT EXPECTING MUCH IN THE WAY OF SIGNIFICANT WEATHER WITH FRONTAL
PASSAGE. WE WILL MAINTAIN BARELY MENTIONABLE POPS ACROSS TERRELL
COUNTY THIS EVENING... BUT OVERALL CHANCES OF CONVECTION ARE
QUITE LOW GIVEN MEAGER CAPE AND SUBSTANTIAL CONVECTIVE
INHIBITION.
THEREAFTER...POOR MODEL AGREEMENT LEADS TO POOR CONFIDENCE IN THE
EXACT DETAILS OF THIS FORECAST. WHILE ALL MODELS INDICATE THAT
THE AFOREMENTIONED SHORTWAVE TROUGH PINCHES OFF FROM THE
WESTERLIES OVER THE SOUTHERN PLAINS...THE SPREAD OF SOLUTIONS
REGARDING THE PLACEMENT OF THE CLOSED LOW IS QUITE LARGE...WITH
THE NAM AND ECMWF BEING THE MOST PROGRESSIVE IN TAKING THE LOW
OVER THE LOWER MISSISSIPPI RIVER VALLEY BY 12Z WEDNESDAY. THE GFS
IS FARTHER WEST...WITH THE LOW OVER NORTHWEST TEXAS BY THE SAME
TIME...WHILE THE UKMET AND TO SOME EXTENT THE CANADIAN OFFERING A
COMPROMISE SOLUTION. INSPECTION OF FORECAST INITIALIZATIONS...
ESPECIALLY IN REGARDS TO A VERY STRONG (AOA 150 KT) JET AT 250 HPA
ON THE BACKSIDE OF THIS SHORTWAVE...SUGGEST THAT THE GFS MIGHT BE
ONTO SOMETHING...AND IS SUPPORTED SOMEWHAT BY THE 00Z GFS ENSEMBLE
MEANS.
WE WILL TREND INTO THE GFS SOLUTION...AND WITH LOWERED
THICKNESSES IN CLOSER PROXIMITY TO THE CLOSED LOW...WEVE LOWERED
HIGH TEMPERATURES BY A TWO TO FOUR CATEGORIES TUESDAY AND
WEDNESDAY. LOWS WILL LIKEWISE NEED TO BE LOWERED A BIT...AND
SUBFREEZING TEMPERATURES APPEAR LIKELY ACROSS THE USUAL PLACES
ACROSS THE MARFA PLATEAU EARLY TUESDAY MORNING. WE WILL ISSUE A
FREEZE WARNING FOR THIS PART OF WEST TEXAS WITH THIS FORECAST
ISSUANCE. THEREAFTER...AN INCREASE IN MID AND UPPER LEVEL
MOISTURE SHOULD RETARD RADIATIVE COOLING SOMEWHAT...AND LOWS
SHOULD REMAIN CLOSE TO OR A BIT BELOW NORMAL THROUGH THE END OF
THE WORK WEEK. THE LACK OF MOISTURE AND SUBSTANTIAL FORCING
PRECLUDE MENTION OF POPS THROUGH NEXT WEEKEND. THE MODELS DO
SUGGEST THE POTENTIAL FOR ANOTHER COLD FRONTAL PASSAGE TOWARD THE
WEEKEND. HAVE NOT GOTTEN TOO CUTE IN THE DETAILS THAT FAR OUT
GIVEN THE POOR AGREEMENT ACROSS THE MODELS IN THE SHORT
TERM...BUT WE HAVE INDICATED AN INCREASE IN WINDS THROUGH
GUADALUPE PASS.
FOR TEMPERATURES...WEVE STAYED CLOSE TO A MODEL/GUIDANCE BLEND
FOR TONIGHT THROUGH TUESDAY. FROM TUESDAY NIGHT THROUGH FRIDAY...
A BLEND OF THE PREVIOUS FORECAST AND THE GFS LOOKS REASONABLE FOR
NOW...AND DEPENDING ON HOW THINGS PLAY OUT...THESE FORECASTS MAY
TREND FURTHER DOWNWARD SHOULD THE GFS SOLUTION BE CLOSER TO WHAT
VERIFIES. WEVE STAYED CLOSE TO THE NAM SOLUTION FOR WINDS AS
THIS MODEL APPEARS TO HAVE THE BEST SOLUTION WITH RESPECT TO THE
COLD FRONTAL PASSAGE THIS EVENING. THEREAFTER...WEVE TRENDED
TOWARD THE GFS. A BLEND OF THE GFS AND ECMWF LOOKS GOOD FOR
DEWPOINTS. ALL OTHER ELEMENTS REPRESENT A BLEND OF GFS AND GFS
MOS.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE PLAINS OF
SOUTHEASTERN NEW MEXICO...THE WESTERN PERMIAN BASIN...UPPER TRANS
PECOS AND VAN HORN REGION THIS AFTERNOON AND EVENING. GUSTY WEST
WINDS ALONG WITH MINIMUM RH/S NEAR 10% CAN BE EXPECTED THROUGH
THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A STRONG COLD
FRONT WILL MOVE ACROSS THE REGION THIS EVENING...BRINGING A SHARP
WIND SHIFT AND GUSTY NORTH WINDS. ALTHOUGH RH/S WILL BE ON THE
INCREASE BEHIND THE COLD FRONT...MINIMUM RH/S WILL HOVER NEAR 15%
UNTIL THE ARRIVAL OF THE COLD FRONT. WE HAVE OPTED TO EXTEND THE
RED FLAG WARNING UNTIL 10 PM CDT OR 9 PM MDT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 45 61 39 67 / 10 0 0 10
CARLSBAD NM 44 60 35 75 / 0 0 0 0
DRYDEN TX 54 70 42 77 / 10 0 0 0
FORT STOCKTON TX 47 62 42 73 / 10 0 0 0
GUADALUPE PASS TX 40 59 41 67 / 0 0 0 0
HOBBS NM 41 60 35 72 / 0 0 0 10
MARFA TX 41 57 26 69 / 0 0 0 0
MIDLAND INTL AIRPORT TX 45 61 36 68 / 0 0 0 0
ODESSA TX 45 61 39 69 / 0 0 0 0
WINK TX 45 65 40 76 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 6 AM MDT MONDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM MDT MONDAY FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
TX...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 6 AM MDT MONDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT MONDAY FOR THE
FOLLOWING ZONES...ANDREWS...DAVIS/APACHE MOUNTAINS AREA...
GAINES...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...GAINES...
LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES...MARFA PLATEAU.
&&
06/70Hazardous weather outlook, Oct 21, 2:49 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CDT SUN OCT 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-222000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 249 PM CDT SUN OCT 21 2007 /149 PM MDT SUN OCT 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. BEHIND THIS FRONT...STRONG NORTHEAST WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 50 MPH WILL BE POSSIBLE TONIGHT IN THE GUADALUPE MOUNTAINS. THE COLD FRONT WILL MOVE ACROSS THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING. AS A RESULT...WINDY CONDITIONS ARE EXPECTED...ESPECIALLY WEST OF A LAMESA TO ALPINE LINE. CONDITIONS WILL REMAIN FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE SOUTHEASTERN NEW MEXICAN PLAINS...THE UPPER TRANS PECOS...AND THE WESTERN PERMIAN BASIN OF WEST TEXAS THROUGH THE EVENING HOURS. GUSTY WEST WINDS WILL QUICKLY SHIFT TO THE NORTH AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BELOW FREEZING TEMPERATURES ARE EXPECTED ACROSS THE MARFA PLATEAU...INCLUDING THE CITY OF MARFA...BEGINNING LATE MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURES NEAR FREEZING WILL ALSO BE POSSIBLE ACROSS FAR NORTHERN LEA COUNTY...INCLUDING TATUM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:21 PM CDT | Freeze Warning | MAF | 43 hr |
Nearby
Wind Advisories in Texas, 2007Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.